Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Lexapro While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Lost myErections

I being taking, Norvir,combivir, reyataz,tricor, and lexapro,and testasteron shot every two weeks,are any of this medications cause for me to loose all Erections, I'm only 50yo?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...beneficial overall as daily dosing of some alternative form of testosterone). It is tough for me to say that one of your HIV meds is a main cause or that switching to an alternative HIV drugs would likely help the problem. There is often a... Read more »

Chronic fatigue and HIV (CAUSES OF HIV-ASSOCIATED FATIGUE, 2010) (PROVIGIL, 2010)

I tested poz Jan. 97 and have been and remain "HIV+ asyptomatic". However, as time has progressed, as I've aged (I'm 46 years old now), and as I've had to add medications to my HIV meds for HIV and HIV medication side effects (e.g., Nexium, TriCor,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi J in NYC,HIV-associated fatigue is extremely common. That's why we have an entire expert forum devoted to the topic! The cause of HIV-associated Read more »

Is safe to take Lexapro and HIV med ATRIPLA?

I am curenntly on the HIV med ATRIPLA have been take it about 3 or 4 mounths now with little or no sfx but just recently had bad anxiety attack and had to go to the ER someone recmended Lexapro(escitalopram oxalate) is this safe to take with ATRIPLA?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Generally OK to take Lexapro with Atripla. KH Read more »

In search of the right meds

Hallo David Wohl,First of all my compliments for your beard! It looks great on you!Maby you can help finding the right meds for me? I'm on haart for 2 years and three months now. The first year I was on Stocrin, Emtriva and Viread. But after a year...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...Dear Simon,I do not think your depression and fatigue is due to HIV medications. You have experienced these symptoms on a few different regimens, including some that are not associated with this Read more »
Articles
The Well Project

Gynecological Problems

...opportunistic infections, menopause or other GYN conditions. Other factors may include using some side effects of HIV drugs and other meds (like megestrol), street drugs (especially heroin and marijuana), and poor nutrition. Finally, body weight... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...these metabolic changes,including HIV or the HIV drugs. Although you cannot see these changes, they cancause serious long-term health problems. High lipid levels: High levels of blood fats such as cholesterol andtriglycerides can increase... Read more »
Connect With Others

Probably About To Start Meds

Posted by southerncharm, 6 Replies
...town back in october, and they didn't know what they were doing. My numbers were not good ( cd4 99 VL 88K) but I didn't start meds they put me on antibiotics to prevent PCP but it only made me break out in a horrible full body rash. Anyway I... Read more »

eeek! brain damage!

Posted by daisey6205, 7 Replies
...go back to the doc until the 9th of this month for checkup. my last appt was 3 months ago. someone please tell me this is not hiv related. i know i have been stressed out, but everyone gets stressed out. i feel like i have brain damage.... Read more »

Help with costs of meds

Posted by Anonymous, 5 Replies
...How does the regular person pay for the cost of HIV meds? I make a good income (but let's be realistic), have insurance but cap out on prescriptions after the first month. Cost runs Read more »

which is a better choice?

Posted by franfrog, 9 Replies
...My doctor recently diagnosed me with depression. It sort of hit me like a ton of bricks. She put me on lexapro 10mg and then switched me to 20 just last week. I think this is part to do with me explaining my fatigue during the day and Read more »